Funnel Cloud, Duval
- When
- September 7, 1:10 PM EST
- Where
- Duval County, Arlington
- Reported by
- AIRPLANE PILOT
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
A pilot at Craig Field reported a funnel cloud to the NW.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A pilot at Craig Field reported a funnel cloud to the NW.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 7, 8:41 AM EST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 941 AM EDT THU SEP 7 2006 ...HEAVY RAIN EVENT POSSIBLE FOR GA... .PUBLIC...A FRONTAL BOUNDARY IS DRAPED ACROSS N FL THIS MORNING FROM A WEAK SURFACE LOW OFFSHORE OF THE FIRST COAST WESTWARD TO A DEVELOPING SURFACE LOW SOUTH OF LA/AL. CONVECTION IS FIRING OFFSHORE OF OUR GA ZONES AND ALONG THE APALACHEE BAY COAST. TO OUR N...A SURFACE RIDGE OVER THE MID ATLANTIC IS WEDGING DOWN INTO E GA PROVIDING A SHALLOW NLY FLOW UP TO ABOUT 3 KFT. MEAN STEERING FLOW IS SW AROUND THE SE SIDE OF A DEEPENING UPPER LEVEL TROUGH OVER THE MS RIVER VALLEY. MORNING RAOBS SHOW AMPLE MOISTURE OVER THE AREA CONTINUES WITH PWATS AROUND 2 INCHES ACROSS NE FL. JAX SOUNDING ALSO INDICATES MORE INSTABILITY IN PLACE COMPARED TO 24 HRS AGO WITH COOLING IN THE MID LEVELS (750-400 MB) AND A GOOD AMOUNT OF WARMING NEAR THE SURFACE (SFC-850 MB). FOR THE MORNING UPDATE...LOOKS LIKE A HEAVY RAIN EVENT MAY BE SHAPING UP FOR OUR NORTHERN ZONES TODAY AS THE GULF LOW ADVANCES EASTWARD. GOMEX MOISTURE WILL SURGE OVER THE AREA AS THE STALLED FRONT OVER N FL BEGINS TO LIFT NWD AS A WARM FRONT IN ADVANCE OF THE LOW THIS AFTN INTO GA. THE FRONT IN CONCERT WITH THE WEDGE TO OUR N WILL DEVELOP A STRONG AREA OF ISENTROPIC LIFT COUPLED WITH GOOD UPPER LEVEL DYNAMICS FROM THE WEST IN ADVANCE OF THE DEEPENING TROUGH. IT SEEMS THAT THE NAM IS INITIALIZING WELL WITH THE MORNING PRECIP FIELDS AND PRESSURE FIELDS...SO HAVE LEANED TOWARD ITS SOLUTION FOR TODAY AND THIS EVENING. INCREASED POPS THIS AFTN & EVENING ACROSS OUR GA ZONES TO 80% AND MENTIONED HEAVY RAIN. EXPECT HEAVY RAIN OVER PORTIONS OF FL THIS AFTN/EVENING AS WELL...WHICH MAY AGGRAVATE PREVIOUS HEAVY RAINFALL FROM RECENT DAYS WHERE SOME LOCALES RECEIVED 3-5.5 INCHES IN ONE DAY. FORECAST MAX TEMPS IN THE LOWER 80S ACROSS GA TO MID-UPR 80S ACROSS FL LOOK ON TRACK. && .MARINE...CURRENT GA/FL WATER SPLIT LOOKS GOOD GIVEN THE POSITION OF THE FRONT ACROSS N FL . A NNE WIND SURGE CONTINUES AROUND 15 KTS CONTINUE AT BUOY 41008...WHILE FURTHER SOUTH LIGHT S WINDS CONTINUE AT BUOY 41012. SEAS ARE RUNNING 2-3 FT. MINOR ADJUSTMENTS NEEDED TO THE COASTAL PACKAGE...MAY JUST TWEAK WIND SPEEDS/DIRECTIONS A BIT OVER OUR GA WATERS. EXPECT WINDS WILL RELAX THIS AFTERNOON AS THE FRONT LIFTS NORTHWARD. && .AVIATION...VSBYS HAVE IMPROVED TO AROUND MVFR OVER OUR NORTHERN ZONES BUT REMAIN IFR CIGS/VLIFR AT GNV. HAVE BEEN AMENDING GNV FREQUENTLY FOR SLOWLY IMPROVING VSBYS THIS MORNING AND EXPECT LOW CIGS TO LIFT AS WELL THROUGH THE NEXT HOUR. AFTN/EVENING TSRA WITH PERIODS OF HVY RA WILL LIKELY REDUCE VSBYS TO LIFR AT TIMES. && .PRELIMINARY POINT TEMPS/POPS... AMG 85 69 86 68 / 80 70 50 40 SSI 83 74 85 74 / 80 80 40 40 JAX 86 71 88 72 / 70 70 50 50 SGJ 86 75 86 75 / 60 70 40 40 GNV 87 71 88 70 / 70 60 50 50 OCF 89 71 88 71 / 70 50 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && ENYEDI/ZAPPE/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT THU SEP 7 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 950 AM EDT THU SEP 7 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST GEORGIA TODAY AND TONIGHT... A WEAK FRONT OVER NORTH FLORIDA WILL SLOWLY LIFT NORTH TODAY AS A WARM FRONT...IN ADVANCE OF AN AREA OF LOW PRESSURE DEVELOPING IN THE NORTHERN GULF OF MEXICO. THIS LOW IS FORECAST TO MOVE EAST TO NORTHEAST ACROSS NORTH FLORIDA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND THIS EVENING. PERIODS OF HEAVY RAINFALL ARE EXPECTED LATE AS THE FRONT LIFTS NORTH AND THE LOW MOVES ACROSS THE AREA... ESPECIALLY ACROSS SOUTHEAST GEORGIA LATE THIS AFTERNOON INTO THE EVENING. RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. HEAVY RAINFALL IN NUMEROUS SHOWERS AND STORMS IS POSSIBLE OVER NORTHEAST FLORIDA THIS AFTERNOON AS WELL. RECENT HEAVY RAINFALL OVER PORTIONS OF THE AREA COUPLED WITH ADDITIONAL RAINFALL TODAY MAY CAUSE MINOR TEMPORARY FLOODING PROBLEMS. STRONG STORMS ARE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST FLORIDA CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...SMALL HAIL AND GUSTY WINDS AROUND 40 MPH. STORM MOTION WILL BE TO THE EAST NORTHEAST AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...WITH LESS COVERAGE BY EARLY NEXT WEEK. OCEAN SWELLS FROM TROPICAL STORM FLORENCE WILL GRADUALLY BUILD THIS WEEKEND WITH AN INCREASING THREAT OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1219 PM EDT THU SEP 7 2006 FLZ040-071715- MARION- 1219 PM EDT THU SEP 7 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 115 PM EDT... AT 1219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES AND ROMEO THROUGH 115 PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1249 PM EDT THU SEP 7 2006 GAZ132-133-071745- COFFEE-JEFF DAVIS- 1249 PM EDT THU SEP 7 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT... AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES NORTHWEST OF PRIDGEN...OR 12 MILES NORTHEAST OF FITZGERALD...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM MAY ALSO AFFECT AREAS AROUND SNIPESVILLE...DENTON...BROXTON AND PRIDGEN THROUGH 145 PM EDT. GUSTY WINDS TO 40 MPH AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1253 PM EDT THU SEP 7 2006 FLZ024-GAZ165-166-071800- COASTAL CAMDEN-INLAND CAMDEN-NASSAU- 1253 PM EDT THU SEP 7 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF KINGS FERRY...OR 8 MILES WEST OF KINGSLAND...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGS FERRY...KINGSLAND... COLESBURG...ST. MARYS AND HARRIETTS BLUFF THROUGH 200 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 143 PM EDT THU SEP 7 2006 GAZ132-133-071845- COFFEE-JEFF DAVIS- 143 PM EDT THU SEP 7 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT... AT 143 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SNIPESVILLE...OR 9 MILES NORTHEAST OF BROXTON...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SNIPESVILLE...PRIDGEN AND BROXTON THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
207 PM EDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM WATER SPOUT MAYPORT 30.38N 81.41W
09/07/2006 DUVAL FL NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED A WATERSPOUT OVER THE ST
JOHNS RIVER NEAR MAYPORT. SEVERAL OTHER REPORTS RECIEVED
AT THE SAME TIME FROM TV4/WJXT. NO REPORTS OF THE
WATERSPOUT MOVING OVER THE LAND AT THIS TIME.
&&
SANDRIKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 208 PM EDT THU SEP 7 2006 FLZ033-071900- ST. JOHNS- 208 PM EDT THU SEP 7 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 300 PM EDT... AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM GUANA RIVER STATE PARK TO CRESCENT BEACH...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAINT AUGUSTINE SOUTH... SAINT AUGUSTINE SHORES...SAINT AUGUSTINE...SOUTH PONTE VEDRA BEACH... GUANA RIVER STATE PARK...DUPONT CENTER...VILANO BEACH...SAINT AUGUSTINE BEACH...CRESCENT BEACH AND BUTLER BEACH THROUGH 300 PM EDT. GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 18:10 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531798.